A Caltech Library Service

Barium in stony meteorites

Moore, Carlton B. and Brown, Harrison (1963) Barium in stony meteorites. Journal of Geophysical Research, 68 (14). pp. 4293-4296. ISSN 0148-0227. doi:10.1029/JZ068i014p04293.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Concentrations of barium have been determined spectrographically in 95 stony meteorites. The distribution of the concentration of barium in the chondritic falls appears to be log-normal in shape with a median of 4.5 ppm. The concentrations in the chondritic finds indicate a tetramodal distribution that may have resulted from terrestrial contamination, but that also may have been present initially. The fact that the finds represent a strongly selected sample of generally hard and resistant meteorites leaves the second alternative open as a distinct possibility.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Copyright 1963 by the American Geophysical Union. (Manuscript received April 29, 1963.) The authors express their appreciation to the National Aeronautics and Space Administration for their financial support of this work through grant NsG-56-60. We also wish to thank Mr. Arthur Chodos and Mrs. Elizabeth Bingham for their invaluable counsel and help in developing and carrying out the spectrographic measurements.
Funding AgencyGrant Number
Issue or Number:14
Record Number:CaltechAUTHORS:20141110-115801370
Persistent URL:
Official Citation:Moore, C. B., and H. Brown (1963), Barium in stony meteorites, J. Geophys. Res., 68(14), 4293–4296, doi:10.1029/JZ068i014p04293.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:51510
Deposited By: George Porter
Deposited On:10 Nov 2014 21:03
Last Modified:10 Nov 2021 19:12

Repository Staff Only: item control page